... weather or not it can cause anger problems?
I can't say we hear of this often, but yes, some have reported some anger issues in patients. Most people would just say no, but I have seen this question asked a few times, enough to say, yeah, it is a possiblity. Does he want to stay on that high a dose? When I took it, I found any side effect reduced or eliminated when I tapered down, and it is best to taper down and not just stop taking it or cut down drastically first and it will be 3 to 5 days on a lower dose before he would feel any different, and if he dropped slow, he won't feel it. Does he think it is making him feel angry, or have you just noticed it. You might try asking him if he feels angry or agitated and get him to get his dr to ok a drop in dose, just to see if it improves.
Hi suzieq - I can only speak for myself, but I believe that suboxone caused me to be more irritable, quicker to "go-off", or to anger when I was on a higher dose, much like opiates did to me. I never required, nor was I at that dose of 32 mgs. I think I was started on 24 or 16 mgs. Anything over made me sick to my stomach, dizzy, headachey & I slept for the entire first day in the Drs. office! I am now at 2 or 3 mg/day (alternating every other day).
Perhaps others will chime in on, who have been on that slightly higher dose, typically the maximum daily dosage suggested. Any more would likely be unsafe or rendered useless... just a plain waste because of the opiate antagonist combination.
After finding the initial dose needed to stave off opiate w/drawal & manage pain, I decreased to lowest therapeutic dose because I was a grouch, among other reasons. (Although, I think I can sometimes be quick to anger in my "unmedicated" state!) Its not like a regular opiate that requires larger doses as the body acclamates & becomes tolerant to the med. Hope that helps. Good luck!
Suz, Please do not discount the effect depression can cause.
I will chime in from my perspective and experiences with friends on same drug. More then suboxone, depression causes anger and /or outbursts. The suboxone contributes; as to why am I on it for instance, why did I allow myself to get to this point, it is embarassing, etc. We are always thinking about how we got to where we are. I do not know why your partner is taking suboxone nor do I know why it is every other day, that is new to me. What I do know the whole experience for me is/was very depressing. The longer I dealt with it alone the more depressed and irratible I was. When i started discussing my use with others here, I began to feel less depressed, less like a loser, less alone and more like my life will return to normal at some point. At the very least I accepted my plight.
I have a friend that had a serious drug problem and he was taking 32 mgs per day of suboxone, sometimes more every day. After joining this site I thought of him right away. I made him get involved by sending him many posts that dealt with suboxone use and doseage. He now silently reads all kinds of information on suboxone and has dropped his dose to 16 mgs per day. He says he feels no different but is less irratible and feels less depressed then he did before. In fact he did not even realize he was depressed until I told him I thought I was. He said "you the most positive man I know, you are depressed'? Yes, I am depressed, I have a silent dependancy to a pain killer and now have to treat it like a drug addict. I am a bad person that allowed a drug to run my life.. etc etc.
With no one to talk to, just using suboxone bugged me, everything built up. Snapping in anger for me was not an issue but secretly wanting to just go away was. With my friend, anger outbursts were and continue to be part of his life. Since then, his better understanding of suboxone usage and his dose decrease, he has calmed done. He separated from his wife because she could not stand it. He stills drinks a lot and is very bothered by the fact that he is not who he use to be and needs professional help. By just listening here, to their posts, to other people stories , he is doing much better.I am not referring to me, I am on 2mgs per day and sometimes continue to be depressed but have little if any anger. I am still often sad I am at this point but I have found it to be most theraputic by being active as a member here. Many of us have the same issues and by talking to and even advising others has helped me through some difficult times.
I hope you and your partner find the root cause to his problem and the healing comes soon. It is a battle as much mentally as it is physically.
It is wonderful that you care enough for her/him to seek assistance here. Share with him/her thoughts from other members that have commented, it might help him, or he/ she can just yell at you. He/she is already doing that, so what do you have to lose? I tease, truly I wish you a solution and happiness real soon.
I have to agree with the other posters here. 32mg is an extremely high dosage. I am currently stable on 4mg. (2mg twice a day)
If the doctor has him on such a high dose, that is a red flag to me that perhaps he (the doctor) is not educated on the suboxone medication. He is prescribing it, but he did not take the training to educate himself. This is becoming a big problem that we see here oh too often now. When Suboxone was originally introduced in the US the physicians were required to take a course on this medication as well as have the patients be in an aftercare environment. Either a life coach or counseling to go hand in hand with the treatment.
Your boyfriend would do well to go to the suboxone website (suboxone.com) and see if there is a doctor in his area that he can have a consult with. These doctors are educated on this medication and will be able to get him to a more suitable dose. I would bet money that once he is on a lower more 'normal' dosage his anger/anxiety issues would be better.
I hope this helps,
Hi SusieQ I have never been on SUBs but am going to be soon. I spoke to my brother inlaw and he had told me that he was on 24mg of sub and it made him very on edge and he blew up at the smallest of things and he is not the type to act like that, he is a big gental giant but when on suboxone the smallest of things would set him off and was very sensative to sound that would piss him off for some reason.. Hope i could help just passing on what he told me just this morning when we were talking about Sub.. Good luck and God Bless friend.. Mickey from shi-town..
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I been taking suboxone for alittle over 4yrs now, 8mg 3-4 times daily now I wanna stop..am I doomed?
Posted 26 Sep 2009 • 1 answer
Im am on 8mg on suboxone I wanna know how I can safely taper off of this without having withdrawals?
Posted 3 Jan 2010 • 2 answers
Posted 10 Sep 2010 • 2 answers
I am on citalopram 40mg a day and degranol 400mg per day but moods and anger still bad. what do I d?
Posted 15 Nov 2012 • 3 answers
Posted 2 Oct 2014 • 2 answers